# SDR CA980616016

- Difficulty date: February 18, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Garrtt TFE7313R
- System (JASC): 7250 · Turbine Section
- Part: Blade
- Part number: 30725433
- Condition: Separated
- Location: Nr 1 Engine
- Part time: 6,576 hours
- Stage of operation: CL
- Nature of condition: T, E, D
- Precautionary procedure: E, A

## Discrepancy

(CAN) AFTER TAKEOFF DURING CLIMB THRU 4000 FEET, A LOUD BANG HEARD, FOLLOWED BY VIBRATION AND NR 1 ENGINE SPOOLING DOWN.  ENG SHUT DOWN.  NR 1 ENG SUFFERED CATASTROPHIC FAILURE.  TEARDOWN SHOWED 10 LPT3 BLADES WERE SEPARATED.  ONE BLADE SEPARATED ABOVE PLATFORM AND IS CONSIDERED PRIMARY FAILURE.  REMAINDER OF BLADES SHOWED OVERLOAD FAILURES AND CONSIDERED SECONDARY FAILURES.  IMBALANCE OF LPT3 ROTOR CAUSED SEVERE RUBS OF HIGH AND LOW PRESS COMPRESSOR AND TURBINE ROTATING GROUPS.  HP SHAFT SEPARATED.  LPT3 BLADE SEPARATED AS A RESULT OF HIGH CYCLE FATIGUE.  STRESS RUPTURE OF HPT SHAFT DUE TO EXCESSIVE HEAT FROM HEAVY ID RUB BETWEEN LP HALF-SHAFTS AND HP SHAFT.  SB TFE731-72-3482 INCORPORATES AN IMPROVED BLADE.
